# SDR 2001FA0000117

- Difficulty date: July 27, 2001
- Submitted: July 27, 2001
- Operation: General aviation
- Aircraft: N317MX
- Make and model: Skrsky S76C
- Aircraft serial: 760499
- Aircraft time: 930 hours, 2,047 cycles
- Engine: Tmeca ARRIEL2B
- Engine time: 652 hours, 1,061 cycles
- System (JASC): 6321 · Main Rotor Brake
- Part: Disk
- Part number: 7636309103102
- Condition: Cracked
- Location: Rotor Brake
- Part time: 930 hours, 2,047 cycles
- Component: Rotor Brake, Skrsky
- Component part number: 7636309103101
- Stage of operation: IN
- How discovered: V
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED MAINTENANCE EVENT THE MAIN ROTOR BRAKE DISC WAS FOUND TO BE FRACTURED, COMPLETELY THROUGH, FROM THE OUTER TO THE INNER CIRCUMFERENCE, AND THERE WERE SOME VISUAL CRACKS EMANATING FROM AROUND THE MOUNTING HOLES.  THE CREW HAD MENTIONED, THAT DURING ROTOR BRAKING, HAD FELT SOMETHING AND NOTICED AN INCREASE IN VIBRATION.  THIS COMPONENT IS MOUNTED BETWEEN THE ENGINE INLETS, SURROUNDED BY NUMEROUS FUEL AND HYDRAULIC LINES, AND SHARES THE SAME DRIVE AS THE TAIL ROTOR.  IF THIS WERE TO SEPARATE DURING GROUND OR FLIGHT OPERATIONS THE RESULT WOULD BE CATASTROPHIC.  SIKORSKY AIRCRAFT (610-954-9613) WILL RECEIVE THE ASSEMBLY ON 7-29-01, AND FOWARD IT TO SIKORSKY ENGINEERING.
